Alert archive / Puerto Rico / Flash Flood Warnings in 2003

Flash Flood Warning 51, NWS JSJ

August 29, 2003

NWS JSJ issued this flash flood warning at Aug 29, 2003, 12:32 PM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 29, 2003, 12:32 PM CDT (17:32 UTC)
Expired
Aug 30, 2003, 6:30 AM CDT
In force
18 hr
Issued by
NWS JSJ
Area
Whole counties

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 291734
FFWSJU
PRC063-139-291930-

BULLETIN-EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
132 PM AST FRI AUG 29 2003

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED

* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES
  IN PUERTO RICO
     GURABO
     TRUJILLO ALTO

* UNTIL 330 PM AST

* AT 121 PM AST...WEATHER SERVICE DOPPLER RADAR INDICATED CONTINOUS
  HEAVY RAIN FALLING OVER NORTHWEST GURABO AND NORTHERN CAGUAS.

  THIS WARNING INCLUDES ALL RIVERS...STREAMS AND TRIBUTARIES
  WITHIN THE WARNING AREA.

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR HAS
BEEN REPORTED. EVACUATE TO HIGHER GROUND AND TAKE THE NECESSARY
PRECAUTIONS SHOULD FLOOD WATERS AFFECT YOUR AREA. MOTORISTS AND
PEDESTRIANS SHOULD NOT ATTEMPT TO CROSS FLOODED ROADS AND AREAS...AS
YOU AND YOUR VEHICLE MIGHT BE SWEPT AWAY BY FLOOD WATERS. PERSONS IN
LOW LYING AREAS SHOULD SEEK HIGHER GROUND. FOLLOW INSTRUCTIONS FROM
LOCAL CIVIL DEFENSE OR LAW OFFICIALS.

$$
1 follow-up statement
000 
WGCA72 TJSJ 291931
FFSSJU
PRC063-139-292000-

BULLETIN-IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
329 PM AST FRI AUG 29 2003

THE FLASH FLOOD WARNING ISSUED EARLIER BY THE NATIONAL WEATHER
SERVICE IN SAN JUAN HAS BEEN DISCONTINUED FOR THE FOLLOWING
MUNICIPALITIES

IN PUERTO RICO
     GURABO AND TRUJILLO ALTO

AT 323 PM AST THE VERY HEAVY RAIN WHICH AFFECTED THIS AREA EARLIER
HAS DISSIPATED OR MOVED AWAY.

THEREFORE FLASH FLOODING NO LONGER EXISTS AND THE FLASH FLOOD WARNING
HAS BEEN DISCONTINUED

ALTHOUGH FLASH FLOODING NO LONGER EXISTS YOU SHOULD CONTINUE TO
REMAIN ALERT FOR ANY LINGERING WATER ON THE ROADWAYS AND HIGH STREAM
OR RIVER LEVELS.

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 10:00 AM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, Aug 29, 10:00 AM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1100 AM AST FRI AUG 29 2003

FORECAST PACKAGE LOOKS GOOD. WILL UPDATE PACKAGE MAINLY TO REMOVE
THIS MORNINGS NUMEROUS SHOWERS AND MAKE THEM SCATTERED.
OTHERWISE...THE ONLY THING OF INTEREST CONTINUES TO BE TS FABIAN.
CURRENT FORECAST CONTINUES TO MOVE THE CENTER OVER 250 MILES
NORTHEAST OF THE LOCAL AREA. THIS BEING SAID THERE CONTINUES TO BE
UNCERTAINTY IN ITS PATH AND INTENSITY SO INTEREST SHOULD CONTINUE TO
MONITOR THE SITUATION.

400 AM DISCUSSION...
MUCH LIKE YESTERDAY...A GOOD DEAL OF SHOWERS CONTINUE TO AFFECT MUCH
OF THE NORTH CENTRAL THROUGH SOUTHEAST COASTS OF PR...AND THE
ISLANDS TO THE EAST. SHOWERS WILL CONTINUE LIKELY ACROSS THESE AREAS
THIS MORNING...BUT THEY WILL CONTINUE TO BE BRIEF.

A VERY BROAD SOUTHWEST TO NORTHEAST ORIENTED LOW LEVEL TROUGH WILL
MOVE ACROSS THE AREA THIS AFTERNOON AND TONIGHT...ALLOWING THE LOW
LEVEL WIND FIELD TO TURN SOUTHEASTERLY. BELIEVE FLOW WILL ONLY BE
SLIGHTLY SOUTHEAST THIS AFTERNOON...SO THAT THE BEST CHANCE FOR
T-STORMS THIS AFTERNOON WILL BE ACROSS WESTERN INTERIOR PR...AS
INHERITED FORECAST HAD DEPICTED.

TONIGHT AND SATURDAY A SOUTHEASTERLY LOW LEVEL FLOW WILL BE
ESTABLISHED...RESULTING IN A DRIER NORTH CENTRAL COAST TONIGHT AND A
WETTER SOUTHEAST COAST. BEST CHANCE FOR AFTERNOON SHOWERS AND STORMS
THIS WEEKEND WILL BE ACROSS NORTHWEST PR.

TROPICAL STORM FABIAN HAS INCREASED IN INTENSITY OVERNIGHT...AND NOW
HAS MAXIMUM SUSTAINED WINDS OF 60 MPH. FABIAN IS FORECAST BY NHC TO
BECOME A HURRICANE IN 36 HOURS AS IT CONTINUES ON MAINLY A WESTWARD
TRACK. THEN...NHC FORECASTS FABIAN TO BEGIN FEELING A WEAKNESS IN
THE SUBTROPICAL RIDGE MONDAY AND TUESDAY...TURNING FABIAN GRADUALLY
MORE NORTHWESTWARD. SO THE CURRENT FORECAST HAS FABIAN GOING
NORTHEAST OF OUR AREA...BUT OF COURSE THIS WILL NEED TO BE WATCHED
VERY CLOSELY AS THERE ARE LARGE FORECAST ERRORS THIS FAR OUT IN
TIME.

SWELLS WILL BEGIN TO INCREASE ACROSS THE WATERS LATE MONDAY INTO
TUESDAY AS FABIAN GETS CLOSER TO THE AREA. BASED ON THE CURRENT NHC
FORECAST...ADJUSTED WINDS/SEAS MONDAY-TUESDAY. /GREGORIA

SJU...
.PR...NONE.
.VI...NONE.

EQUIPMENT...NO PROBLEMS AT THIS TIME.
Hazardous weather outlook, Aug 29, 5:00 AM CDT, 7 hours 32 minutes before
PRZ001>013-VIZ001-002-AMZ710>750-292200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST FRI AUG 29 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...SCATTERED TO NUMEROUS SHOWERS AND ISOLATED
THUNDERSTORMS WILL OCCUR ACROSS PUERTO RICO THIS AFTERNOON...BUT
MAINLY OVER THE WESTERN INTERIOR AND NORTHWEST SECTIONS OF PUERTO
RICO. ALTHOUGH NO SIGNIFICANT FLOODING IS EXPECTED... A FEW
LOCATIONS SHOULD RECEIVE ENOUGH RAINFALL TO RESULT IN SOME URBAN AND
SMALL STREAM FLOODING...WITH THE POSSIBILITY OF LOCALIZED FLASH OR
RIVER FLOODING.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

.SATURDAY THROUGH THURSDAY...SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS WILL OCCUR ACROSS THE LOCAL ISLANDS DURING THE NEXT
FEW DAYS...MAINLY DURING THE AFTERNOON HOURS...WITH THE POTENTIAL
FOR SOME URBAN AND SMALL STREAM FLOODING. WE HAVE TO KEEP A CLOSE
WATCH ON THE TRACK OF TROPICAL STORM FABIAN WHICH IS NOW 1200 MILES
EAST OF THE LESSER ANTILLES AND IS FORECAST TO MOVE 200 TO 300 MILES
NORTHEAST OF PUERTO RICO TUESDAY NIGHT INTO WEDNESDAY. NO OTHER
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...BRIEF PASSING SHOWERS WILL OCCUR ACROSS THE
U.S. VIRGIN ISLANDS...MAINLY THIS MORNING. ALTHOUGH NO SIGNIFICANT
FLOODING IS EXPECTED...A COUPLE OF LOCATIONS COULD RECEIVE ENOUGH
RAINFALL TO RESULT IN SOME MINOR URBAN AND GUT FLOODING OR PONDING
OF WATER ON ROADWAYS.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

.SATURDAY THROUGH THURSDAY...SCATTERED SHOWERS WILL OCCUR ACROSS THE
U.S. VIRGIN ISLANDS DURING THE NEXT FEW DAYS...WITH THE POTENTIAL
FOR SOME MINOR URBAN AND GUT FLOODING. WE HAVE TO KEEP A CLOSE WATCH
ON THE TRACK OF TROPICAL STORM FABIAN WHICH IS NOW 1200 MILES EAST
OF THE LESSER ANTILLES AND IS FORECAST TO MOVE 200 TO 300 MILES
NORTHEAST OF THE U.S. VIRGIN ISLANDS TUESDAY NIGHT INTO WEDNESDAY.
NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

Nearby

Flash Flood Warnings in Puerto Rico, 2003Every flash flood warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.